MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC¿ SUPRA VALVE (AORTIC); HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number ESP200-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 11 december 2024, a 25mm epic plus supra valve was selected for implant.The valve was implanted.However, "owing to fraility of aorta patients aortic annulus was giving away it might be due to stenttramic stiffness," cardioplegia was administered and the valve was explanted.It was further described that the patient's aorta was found to be too fragile to stitch the epic valve into place.The patient then underwent pericardial re-construction of the annulus in a continuous fashion with a 5-0 prolene suture.Then, a new 10mm epic plus supra valve was successfully implanted.A delay in overall procedure time was reported.The patient status was reported as unknown.
 
Additional Manufacturer Narrative
An event of valve explant was reported.It was indicated that the owing to fraility of aorta patients aortic annulus was giving away it might be due to stenttramic stiffness.The device was returned to abbott for investigation which revealed that the sewing cuff was intact.There were no perforations or tears observed and the cusps were mobile.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The cause of surgical intervention was case specific where device was explanted.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
EPIC¿ SUPRA VALVE (AORTIC)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21068731
Report Number2135147-2025-00058
Device Sequence Number8409473
Product Code LWR
UDI-Device Identifier05415067033147
UDI-Public(01)05415067033147(17)280605(10)BR00046049
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberESP200-25
Device Lot NumberBR00046049
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale